It is not uncommon for antidepressants to cause a lack of desire for sex. This is especially unfortunate because that is also a symptom of depression. It can be very unhelpful when antidepressants just make you feel worse about that.
Side effects of antidepressants can include the same symptoms of sexual dysfunction. These include erectile dysfunction, problems with orgasm, and lack of desire.
A healthy sex life can be an important part of a relationship. It can also be important for healthy living.
How To Lower Sexual Side Effects Of Antidepressants
- Wait to take your meds until after sex. It can be important to time when you take your medicine each day. Taking medication after you’ve had sex can be useful in managing the sexual side effects.
Most prescription drugs are most effective immediately after taking. So waiting can help you have less in your system. If you have sex more at night, then take your medicines at night after.
- Take a lower dose of the medication. It’s not always the best idea to take a lower dose yourself. Talk to your doctor about your concerns on the side effects. They can recommend appropriate action. Taking less of medication can help lower side effects.
Some people can have the same reaction to less of a drug as they do more. So it might not make a difference in the positive reactions from the drug but could change the negative. It is worth discussing with your doctor.
- Take a drug meant to treat sexual dysfunction. If you feel you cannot adjust your medication talk to your doctor about drugs like Viagra. These are meant to help sexual dysfunction. If you can take it safely than it can be what you need.
- Supplement with another drug that could help. Some drugs can treat the same issues you have without the side effect of sexual dysfunction. They could even be taken in tandem with your current medication. If that happens, then it might reduce the side effects.
Try alternatives. It is possible to try other medications that might not cause sexual issues. There are also treatments other than medicine. These include acupuncture and psychotherapy. For some people, even nutritional supplements can give the brain the juices it needs.
Of course, discuss anything with your doctor to make sure you remain safe and healthy.